A 23-year-old female asked:
I took saline laxative this morning and have had diarrhea for about 5 hours...would it be okay to take imodium (loperamide) to stop the diarrhea?
1 doctor answer • 1 doctor weighed in
Specializes in Adolescent Medicine
Probably: Depends how much saline lax you took. Imodium (loperamide) slows down peristalsis wherein food is pushed along the gut. Taking the saline laxative just seems like you floode everything so it all flooded out not a process by which some process was making the walls of the gut squeeze along. Imodium (loperamide) would quiet down that process so I don't see how it could help. Tincture of time would work fine in this situation.
Created for people with ongoing healthcare needs but benefits everyone.
2.4k viewsAnswered >2 years ago
Last updated Aug 15, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.